Topic RSS | Reply to topic
Author Post

Toucan


Member

Posted Tue Oct 13th, 2009 1:17pm Post subject: Sleeping problems with citalopram

Hello everyone,

I am brand new here so hope I am not doing a bad thing etiquette-wise by posting a question I have right away.

I was prescribed citalopram last week, 10mg per day, and am having horrendous trouble sleeping. My mind just won't stop. Has anyone else experienced this? Does it pass?

Thanks and best wishes.


Back to top

Maxx England


Member

Posted Tue Oct 13th, 2009 1:43pm Post subject: Sleeping problems with citalopram

It passes, you will find that these drugs affect us all in slightly different ways, but the end result is that you do return to a healthy and stable state of mind. I'd stick with it unless you run into serious problems. I'm a few days into a course of it, and am no worse off in terms of lack of sleep than before, so it's not bothering me. I warn you, for some, the digestive tract can get a little, shall we say, over active for a few days. Be aware and know where nearest The Facilities are

The only way is forward. Now where's the bar?

Back to top

tito


Member *

Posted Tue Oct 13th, 2009 1:58pm Post subject: Sleeping problems with citalopram

Hello Toucan and welcome,

I am Maxx's sister Tito by the by.

My son has had Citalopram for a while now, clinical depression, our family is prone hugely to clinical depression and bi-polar.

He had terrible sleeping problems at first but settled down after a few weeks. I would say it took about six weeks though for it to come right.

I hope this is helpful to you. Welcome again, Tito xxx


Back to top

marzgirl


Member

Posted Tue Oct 13th, 2009 3:08pm Post subject: Sleeping problems with citalopram

Also make sure you are taking it in the morning as well. Zoloft gave me terrible insomnia that is why I switched to the Citalopram. Everyone is different so fortunatly there are several to try in case one or more does not work out. It does take several weeks as Tito and Maxx said so try to hang in there.

"Darkness cannot drive out darkness; only light can do that. Hate cannot drive out hate; only love can do that."
~Martin Luther King Jr.~

Back to top

katysara


Moderator

Posted Tue Oct 13th, 2009 6:24pm Post subject: Sleeping problems with citalopram

...and welcome to the site!!!

KSx

I am an administrator on this site.

"Having a great intellect is no path to being happy."
~ Stephen Fry

See my website: www.katysaraculling.com

Back to top

Toucan


Member

Posted Tue Oct 13th, 2009 7:07pm Post subject: Sleeping problems with citalopram

Thank you so much everyone, it helps to hear what others have been through or are going through and to know it's not just me. I am going to stick with it and see how I get on.

And thanks too for the welcome, really sweet.

Toucan x


Back to top

mattdriver200


Member

Posted Thu Oct 22nd, 2009 5:27pm Post subject: Sleeping problems with citalopram

This is odd, I've just been prescribed this today, I specifically mentioned that I have insomnia and asked if this would help me sleep too and the dr said that it might. Can it have such adverse effects on people?


Back to top

tito


Member *

Posted Thu Oct 22nd, 2009 5:40pm Post subject: Sleeping problems with citalopram

This is just what I have observed, lots of these meds react differently with different people.

Maybe some people take it and sleep very well.

Katysara will probably explain it a lot better than me.

I hope you get on OK with it though.


Back to top

mattdriver200


Member

Posted Thu Oct 22nd, 2009 5:42pm Post subject: Sleeping problems with citalopram

Thanks, I hope so too.


Back to top

Maxx England


Member

Posted Thu Oct 22nd, 2009 6:44pm Post subject: Sleeping problems with citalopram

My sleep pattern is returning to something like normal, from it's pre-Citalopram irregularity. I'm finding easier to laugh today, less tired, better motor function.

Stick with it, avoid booze, get what sunshine or fresh air you can. It all helps.

The only way is forward. Now where's the bar?

Back to top

mattdriver200


Member

Posted Thu Oct 22nd, 2009 6:55pm Post subject: Sleeping problems with citalopram

I hate the fact that I can no longer drink.


Back to top

katysara


Moderator

Posted Thu Oct 22nd, 2009 8:29pm Post subject: Sleeping problems with citalopram

Ask your GP about drinking, mine told me it was fine to have one or two drinks a night, just not every night....and I'm on 10 medications, not including citalopram.

KSx

I am an administrator on this site.

"Having a great intellect is no path to being happy."
~ Stephen Fry

See my website: www.katysaraculling.com

Back to top

emzdaisy


Member

Posted Sun Oct 25th, 2009 10:21am Post subject: Sleeping problems with citalopram

I wasn't advised not to drink on citalopram (just everything else)
and taking it in the morning makes it not affect my sleep - its the depression and bi-polar that does the insomnia thing to me so maybe when you have been on it for a while and your mood has settled a bit then your sleep will improve
I also find that it depends which 'brand' of citalopram that i'm on how effective it is (can't be one of the generic ones... they do things funny for funding in NZ)
If your sleeping patterns get completely out of whack, talk to your GP and they may allow a couple of days of low dose sleeping pills to get your body clock playing the game again.
Hope you are starting to feel better

emma
xx


Back to top

mattdriver200


Member

Posted Sun Oct 25th, 2009 2:24pm Post subject: Sleeping problems with citalopram

Well I've only taken 3 pills so far, so too early for improvement, but so far no side effects either! I've avoided alcohol which is a relief to my over burdened liver! The brand I'm taking is 'Teva', I think. I have to see the Doc again Thursday so if I'm still not sleeping properly then I may ask about sleeping pills too. Thanks for all the help and advice everyone.


Back to top

Maxx England


Member

Posted Sun Oct 25th, 2009 4:34pm Post subject: Sleeping problems with citalopram

It takes a couple of weeks to kick in properly. I'm finally sleeping something like normal again, after the disturbed pattern I get when in a low phase. If you can, I'd talk to the doctor but not necessarily go straight off to sleeping pills. But you have to do what is best for you, and I do know how it feels to walk around with that shattering fatigue in the daytime and the endless waiting for Morpheus to turn up at night.

The only way is forward. Now where's the bar?

Back to top